MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREWS FOR RADIUS PLATE, CROSS-PIN, DIAM.2.7X16MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREWS FOR RADIUS PLATE, CROSS-PIN, DIAM.2.7X16MM; PLATE, FIXATION, BONE
Model Number 52-27316
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
During the surgery with matrix smart locking plate, a locking screw did not lock to the plate.The locking screw was exchanged with the new one.The procedure continued and completed without problem.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: 5 matrix locking screws were sent back for investigation, whereas only one screw showed some wear / marks, the other 4 screws were untouched and therefore fully intact.A matrix test plate was used in order to check the locking capability of the returned locking screws.All returned locking screws could be inserted and locked without any difficulties.We found that these locking screws are rather old implants which can only be used within the matrix brand.It should be noted, that these matrix screws are not compatible with any new variax dr plattes.The implants from the matrix and variax brand should not be interchanged.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by user error.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREWS FOR RADIUS PLATE, CROSS-PIN, DIAM.2.7X16MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9434444
Report Number0008031020-2019-02043
Device Sequence Number534178
Product Code HRS
UDI-Device Identifier34546540401220
UDI-Public34546540401220
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number52-27316
Device Catalogue Number52-27316
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1